Alert archive / Minnesota / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS La Crosse, WI

November 10, 20066 counties in Minnesota; 5 counties in Wisconsin; Mitchell County, Iowa

NWS La Crosse, WI issued this winter storm warning at Nov 10, 2006, 9:15 AM CST for 6 counties in Minnesota; 5 counties in Wisconsin; Mitchell County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2006, 9:15 AM CST (15:15 UTC)
Expired
Nov 10, 2006, 3:13 PM CST
In force
6 hr
Issued by
NWS La Crosse, WI

Counties Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-171 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 101515
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
915 AM CST FRI NOV 10 2006

...HEAVY SNOW AFFECTING PARTS OF THE REGION...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO NORTHERN INDIANA 
BY TONIGHT...PRODUCING BANDS OF SNOW TO THE NORTH AND WEST OF IT.
HEAVY SNOWS CAN BE EXPECTED AT TIMES WITH THIS BAND AS IT SLOWLY
MOVES EAST ACROSS THE AREA TODAY...WITH HOURLY ACCUMULATION RATES
OF 1 TO 2 INCHES AT TIMES. THE HEAVIEST SNOW CURRENTLY LOOKS TO
FALL ALONG AN AXIS FROM AUSTIN MINNESOTA TO WITHEE WISCONSIN.
ACCUMULATIONS IN THESE AREAS OF 6 TO 8 INCHES IS LIKELY. OUTSIDE
OF THIS MAIN BAND...TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-102315-
/O.UPG.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/
/O.NEW.KARX.WS.W.0004.061110T1515Z-061111T0000Z/
MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS
915 AM CST FRI NOV 10 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

A BAND OF SNOW...PRODUCING SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR...WILL AFFECT THE REGION THROUGH THE EARLY AFTERNOON HOURS.
ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE...WITH
STORM TOTALS OF 6 TO 8 INCHES LIKELY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ009-MNZ096-WIZ041-102315-
/O.CON.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/
HOWARD-HOUSTON-LA CROSSE-
INCLUDING THE CITY OF...LA CROSSE
915 AM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE TO MOVE EAST INTO WEST CENTRAL AND CENTRAL
WISCONSIN...MAINLY AFFECTING THE AREA THIS AFTERNOON. SNOW RATES
UP TO AN INCH PER HOUR WILL BE POSSIBLE...WITH SNOW TOTALS IN THE
3 TO 6 INCH RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ042>044-053-102315-
/O.CON.KARX.SN.Y.0004.000000T0000Z-061111T0300Z/
MONROE-JUNEAU-ADAMS-VERNON-
INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA
915 AM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW WILL GRADUALLY MOVE EAST INTO CENTRAL WISCONSIN THIS AFTERNOON.
SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE. TOTAL SNOW
ACCUMULATIONS BY LATE THIS EVENING WILL BE IN THE 3 TO 6 INCH
RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ010-018-019-102315-
/O.CON.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/
WINNESHIEK-FLOYD-CHICKASAW-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY
915 AM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

A MIX OF SNOW...SLEET...AND RAIN WILL FALL ACROSS THE AREA TODAY. 
IN ADDITION...THERE MAY BE SOME THUNDER THIS MORNING. SNOW RATES
UP TO AN INCH PER HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY
LATE THIS AFTERNOON WILL BE IN THE 2 TO 4 INCH RANGE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ011-WIZ054-055-102315-
/O.CON.KARX.WW.Y.0007.000000T0000Z-061111T0300Z/
ALLAMAKEE-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...
RICHLAND CENTER
915 AM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

A MIX OF SNOW...SLEET...AND RAIN CAN BE EXPECTED ACROSS THE AREA TODAY...
PERHAPS EVEN SOME THUNDER THIS MORNING. SNOW RATES UP TO AN INCH
PER HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS
EVENING WILL BE IN THE 2 TO 4 INCH RANGE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$


RIECK
2 follow-up statements
000 
WWUS43 KARX 101821
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1221 PM CST FRI NOV 10 2006

...HEAVY SNOW AFFECTING PARTS OF THE REGION...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO NORTHERN INDIANA
BY TONIGHT...PRODUCING BANDS OF SNOW TO THE NORTH AND WEST OF IT.
HEAVY SNOWS CAN BE EXPECTED AT TIMES WITH THIS BAND AS IT SLOWLY
MOVES EAST ACROSS THE AREA TODAY...WITH HOURLY ACCUMULATION RATES
OF 1 TO 2 INCHES AT TIMES. THE HEAVIEST SNOW CURRENTLY LOOKS TO
FALL ALONG AN AXIS FROM AUSTIN MINNESOTA TO MARSHFIELD WISCONSIN.
ACCUMULATIONS IN THESE AREAS OF 8 TO 12 INCHES IS LIKELY. OUTSIDE
OF THIS MAIN BAND...TOTALS OF 2 TO 6 INCHES ARE EXPECTED.

IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-110000-
/O.CON.KARX.WS.W.0004.000000T0000Z-061111T0000Z/
MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS
1221 PM CST FRI NOV 10 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW WILL AFFECT THE AREA THROUGH AFTERNOON HOURS. THE HEAVIEST
SNOW BANDS SHOULD BEGIN TO MOVE OUT OF SOUTHEAST MINNESOTA AND
PARTS OF NORTHEAST IOWA...WITH SNOW BEGINNING TO DECREASE IN
INTENSITY FROM OSAGE IOWA...UP TO ROCHESTER AND AUSTIN MINNESOTA
THROUGH 2 PM. ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE
POSSIBLE...WITH STORM TOTALS OF 8 TO 12 INCHES LIKELY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ009-MNZ096-WIZ041-110000-
/O.CON.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/
HOWARD-HOUSTON-LA CROSSE-
INCLUDING THE CITY OF...LA CROSSE
1221 PM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON. SNOW
RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE THROUGH AT LEAST 3
OR 4 PM. TOTAL SNOWFALL IS EXPECTED IN THE 4 TO 6 INCH RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ042>044-053-110230-
/O.CON.KARX.SN.Y.0004.000000T0000Z-061111T0300Z/
MONROE-JUNEAU-ADAMS-VERNON-
INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA
1221 PM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW WILL MOVE ACROSS THE AREA THIS AFTERNOON...WITH SNOWFALL RATES
UP TO AN INCH PER HOUR THROUGH AT LEAST 3 OR 4 PM. TOTAL SNOW
ACCUMULATIONS BY THIS EVENING WILL BE IN THE 4 TO 6 INCH RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ010-018-019-110000-
/O.CON.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/
WINNESHIEK-FLOYD-CHICKASAW-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY
1221 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

A MIX OF SNOW AND SLEET WILL CHANGE TO ALL SNOW THIS AFTERNOON.
SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE THROUGH ABOUT 2
OR 3 PM. TOTAL SNOW ACCUMULATIONS BY LATE THIS AFTERNOON WILL BE
IN THE 4 TO 6 INCH RANGE...WITH THE HIGHEST AMOUNTS NEAR THE IOWA
MINNESOTA BORDER.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ011-WIZ054-055-110230-
/O.CON.KARX.WW.Y.0007.000000T0000Z-061111T0300Z/
ALLAMAKEE-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...
RICHLAND CENTER
1221 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

A MIX OF SNOW...SLEET...AND RAIN CAN BE EXPECTED TO CHANGE TO ALL
SNOW THIS AFTERNOON. SNOW RATES UP TO AN INCH PER HOUR WILL BE
POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS EVENING WILL BE
IN THE 2 TO 4 INCH RANGE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

THOMPSON
000 
WWUS43 KARX 102113
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CST FRI NOV 10 2006

...SNOW ENDING ACROSS THE REGION...

.THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE HEAVY SNOWS OF TODAY
WILL EXIT QUICKLY EAST TONIGHT...MOVING OVER THE EASTERN GREAT
LAKES BY SATURDAY MORNING. AS A RESULT...THE SNOW WILL MOVE EAST
OF THE AREA EARLY THIS EVENING...WITH THE ACCUMULATING SNOWS
ENDING BY 6 PM. AS A RESULT...MOST OF THE WARNINGS AND ADVISORIES
HAVE BEEN CANCELLED. IN THE LOCATIONS WHERE THE ADVISORIES WILL
REMAIN IN EFFECT UNTIL 6 PM...AN ADDITIONAL 1 TO 2 INCHES OF SNOW
CAN BE EXPECTED. 

DRIVING WILL BE VERY TRECHEROUS TONIGHT...ESPECIALLY ACROSS
SOUTHEAST MINNESOTA INTO PARTS OF WESTERN AND NORTHCENTRAL
WISCONSIN. ON AVERAGE...THESE AREAS RECEIVED AROUND 10 TO 14
INCHES OF SNOW. TRAVEL IS HIGHLY DISCOURAGED IN THESE AREAS.

IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-102215-
/O.CAN.KARX.WS.W.0004.000000T0000Z-061111T0000Z/
MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS
313 PM CST FRI NOV 10 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER STORM WARNING. 

$$

IAZ009-MNZ096-WIZ041-102215-
/O.CAN.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/
HOWARD-HOUSTON-LA CROSSE-
INCLUDING THE CITY OF...LA CROSSE
313 PM CST FRI NOV 10 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW
ADVISORY. 

$$

IAZ010-018-019-102215-
/O.CAN.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/
WINNESHIEK-FLOYD-CHICKASAW-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY
313 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

$$

IAZ011-102215-
/O.CAN.KARX.WW.Y.0007.000000T0000Z-061111T0300Z/
ALLAMAKEE-
INCLUDING THE CITY OF...WAUKON
313 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

$$

WIZ042>044-053-110000-
/O.EXT.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/
MONROE-JUNEAU-ADAMS-VERNON-
INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA
313 PM CST FRI NOV 10 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

THE SNOW WILL GRADUALLY TAPER OFF AND END ACROSS THE AREA BY 6 PM.
ADDITIONAL SNOWFALL TOTALS OF 1 TO 2 INCHES WILL BE
POSSIBLE...WITH STORM TOTAL AMOUNTS OF 2 TO 5 INCHES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ054-055-110000-
/O.EXT.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/
CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER
313 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW...POSSIBLY MIXED WITH A LITTLE SLEET...WILL GRADUALLY TAPER
OFF AND END BY 6 PM. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 2
INCHES WILL BE POSSIBLE...WITH STORM TOTAL AMOUNTS OF 2 TO 4
INCHES. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

RIECK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 3:13 AM CST, 6 hours 2 minutes earlier.

Area forecast discussion, Nov 10, 3:13 AM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
313 AM CST FRI NOV 10 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

FORECAST FOCUS OBVIOUSLY ON STORM SYSTEM TRAVERSING THE AREA
TODAY/TONIGHT. MAIN DILEMMA IS ON TRANSITION FROM RAIN TO SNOW...
SNOW AMOUNTS...AND IF ANY MIXED PRECIP/SLEET WILL OCCUR.

08Z SURFACE ANALYSIS SHOWS THE LOW PRESSURE CENTER NOW MOVING
FROM NORTHEAST OK INTO SOUTHEAST KS. HIGH PRESSURE CENTERED OVER
SASKATCHEWAN. NORTHERLY FLOW BETWEEN THE TWO SYSTEMS BRINGING COOL
LOW LEVEL AIR INTO THE REGION...WHILE SOUTH/SOUTHEAST WINDS AHEAD
OF THE LOW HELPING TO ADVECT WARM/MOIST AIR UP AHEAD OF IT.  THE
LAST FEW HOURS OF SATELLITE IMAGERY SHOWS RAPIDLY EXPANDING LOW
CLOUD ACROSS IA/SOUTHERN MN/WESTERN WI. THIS OCCURRING AS
FRONTOGENETIC FORCING INCREASES.  NARROW BAND OF INTENSE RETURNS
SEEN ON REGIONAL RADAR MOSAIC...WITH MODERATE SNOW INDICATED ON
OBSERVATIONS. LIGHTNING DETECTION NETWORK ALSO INDICATING LIGHTNING
WITHIN THIS BAND OVER SOUTHERN MN. OTHER CONVECTIVE ELEMENTS SEEN
OVER WESTERN IA.

MODELS IN GENERAL AGREEMENT WITH EVOLUTION OF THE SYSTEM AS IT MOVES
THROUGH. GFS A BIT MORE ROBUST WITH QPF AMOUNTS PER USUAL...BUT NAM
NOT FAR BEHIND.  QUESTION IS NOT IF WE WILL GET PRECIP...WE WILL.
QUESTION IS SNOW AMOUNTS WITH THE BATTLE BETWEEN WARM AIR WRAPPED
INTO THE SYSTEM...AND THE AMOUNT OF COOL AIR AND DYNAMIC COOLING
THAT CAN RESULT IN SNOWFALL. FORCING ALONE STILL SUPPORTS HIGH SNOW
AMOUNTS OF PERHAPS 8-12 INCHES...BUT THAT JUST ISNT THE MOST LIKELY
SCENARIO GIVEN THE THERMAL PROFILES. NERVOUS ABOUT THE ARRIVAL OF
THE COLD AIR. MODEL SOUNDINGS ALSO SHOW FAIRLY SUBSTANTIAL LAYER OF
WARM AIR...ESPECIALLY ACROSS IA/SOUTHERN WI...WHICH WILL EAT INTO THE
SNOW PRODUCTION. OTHER NEGATIVE FACTORS INCLUDE THE WARM GROUND...AND
TIME OF DAY...WITH THE SUN DOING ITS BEST TO BURN INTO THE LOWER
ATMOSPHERE...KEEPING THE TEMPERATURES FROM COOLING FURTHER.  STILL...
APPEARS THERE IS PLENTY OF SUPPORT FOR AT LEAST SOME ACCUMULATING
SNOWFALL.  HAVE OPTED TO LOWER THE EXPECTED SNOW AMOUNTS JUST A
LITTLE...AND WILL GO WITH ADVISORY HEADLINES FOR MOST OF THE FORECAST
AREA.  WILL USE SNOW ADVISORY FOR THE NORTHERN HALF...WITH A
GENERAL 3-6 INCHES. WILL USE A NARROW BAND WITH A WINTER WEATHER
ADVISORY ACROSS IA AND SOUTHWEST WI WHERE THE WARMER AIR SUPPORTS
MORE OF A MIXED BAG OF RAIN/SNOW/SLEET.

SYSTEM LOOKS TO BE TRANSIENT...WITH THE SNOW ENDING BY MIDNIGHT
TONIGHT ACROSS THE AREA. HIGH PRESSURE WILL BUILD IN FOR SATURDAY
AND SATURDAY NIGHT.

TEMPERATURES TODAY SHOULD FALL INTO THE MORNING...THEN HOLD FAIRLY
STEADY THROUGH THE DAY. THERE MAY BE A LITTLE WARMING...A FEW
DEGREES...DURING MID-DAY...BUT OTHERWISE NOT MUCH CHANGE IS
ANTICIPATED. WITH THE FRESH SNOW...CLEARING SKIES...AND SLACKENING
WINDS...WILL LOOK FOR TEMPERATURES TO DIP INTO THE TEENS. SATURDAY
LOOKS TO HOLD IN THE 30S FOR HIGHS.

THE NEXT SYSTEM LOOKS TO HEAD INTO THE AREA LATE SUNDAY INTO SUNDAY
NIGHT. A SHORT WAVE TROUGH WILL MOVE ALONG THE INTERNATIONAL
BORDER...REACHING MN BY SUNDAY NIGHT. THIS WILL INDUCE A SURFACE
LOW AND COLD FRONT...WHICH SHOULD CROSS THE AREA SUNDAY NIGHT INTO
MONDAY.

.LONG TERM...MONDAY THROUGH THURSDAY

A FAIR AMOUNT OF UNCERTAINTY REMAINS IN THE LONGER TERM...WITH THE
VARIOUS MEDIUM RANGE MODELS OFFERING DIFFERING SOLUTIONS.  WITH
LIMITED NEW DATA TO VIEW...AND LIMITED TIME WITH TODAYS SYSTEM...
WILL NOT MAKE ANY CHANGES AT THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ017-WIZ029-
     WIZ032-WIZ033-WIZ034-WIZ041.

     WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS
     EVENING FOR WIZ054-WIZ055.

     SNOW ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
     FOR WIZ042-WIZ043-WIZ044-WIZ053.

MN...SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
IAZ010-     IAZ018-IAZ019.

     SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ008-IAZ009.

     WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS
     EVENING FOR IAZ011.

&&

MW
Hazardous weather outlook, Nov 10, 5:09 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
509 AM CST FRI NOV 10 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
509 AM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE MID MISSISSIPPI
VALLEY TODAY AND INTO THE OHIO VALLEY TONIGHT. THIS SYSTEM WILL
PRODUCE BETWEEN 3 AND 6 INCHES OF SNOW BY THIS EVENING NORTH OF A
LINE FROM AUSTIN MINNESOTA TO THE WISCONSIN DELLS. LESSER AMOUNTS
WILL BE FOUND SOUTH OF THIS LINE WHERE THE PRECIPITATION WILL BE A
MIX OF SNOW...SLEET...AND RAIN. IN ADDITION...SOME THUNDER MAY BE
FOUND ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOW REPORTS WOULD BE
GREATLY APPRECIATED TODAY...AS WELL AS A TOTAL AMOUNT WHEN THE SNOW
STOPS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:51 AM CSTSnow AdvisoryARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more14 hr
Nov 10, 3:51 AM CSTWinter Weather AdvisoryARXCrawford, Richland14 hr

Nearby

Winter Storm Warnings in Minnesota, 2006Winter Storm Warnings in Wisconsin, 2006Winter Storm Warnings in Iowa, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.